MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS0.25NB1-450
Medical Device Problem Codes Sparking (2595); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The thermage cpt tip was evaluated by service.The treatment tip passed the flow and the thermistor test; however, the tip failed the leak test and the visual inspection as dielectric breakdown was observed.The maximum temperature reached event code was not confirmed as functional testing could not be performed due to visible dielectric breakdown on the tip membrane.Observation of dielectric breakdown upon tip evaluation meets the definition of a reportable malfunction per solta procedure due to the propensity of tips with dielectric breakdown to cause or contribute to patient injury.Solta medical has confirmed a low incidence (less than 1% of the total estimated number of treatments) of first- and second-degree patient burns associated with dielectric membrane breakdown of the membrane of the treatment tip which contacts the patient during a thermage cpt procedure.Breakdown of the membrane can cause the radiofrequency energy, delivered by the system, to focus in a small area of the membrane, rather than to be uniformly distributed over the entire membrane area.In addition to recommending frequent tip membrane inspection, solta emphasizes its recommendation to carefully monitor the condition of the patient¿s skin during treatment.Both the thermage user manual and the technical bulletin instructs the operator to inspect the treatment tips for any signs of physical damage prior, during, and after a treatment.With respect to all thermage systems clinicians should frequently inspect the tip membrane during treatment for signs of breakdown and build-up of foreign substances.With respect to the cpt system, solta recommends that a tip membrane inspection be performed at the outset of the procedure and every 50 (fifty) pulses thereafter.A review of manufacturing records showed that all requirements were met.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.Defects on the tip membrane can lead to a raise in temperature of the tip during treatment and can potentially cause patient burns.It is unknown how this damage occurred as all treatment tips are visually inspected during manufacturing.At this time, no capa is necessary.
 
Event or Problem Description
The user facility reported a maximum temperature reached event code and a flashing light that appeared at the end of the treatment tip after starting a thermage cpt treatment.There was no injury to the patient, the procedure was resumed after removing the affected treatment tip and placing a new one.The treatment tip was returned to solta for an evaluation and dielectric breakdown was observed; therefore, this meets the reportability requirements for a malfunction.
 
Additional Manufacturer Narrative
A review of the uploaded datalog was performed.It was determined that during treatment, the system appropriately detected a dielectric breakdown condition and responded by immediately terminating radiofrequency energy delivery and displaying a true power excursion error code.A temperature limit exceeded error code was also recorded once, which may have occurred as a result of the dielectric breakdown condition and/or handpiece positioning at that time.These responses demonstrate proper system safety functionality.Based on the evaluation, the system and handpiece performed as expected, while the treatment tip did not perform as intended.The conclusions from the previous report submission remain unchanged.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key22654515
Report Number3011423170-2025-00289
Device Sequence Number21032270
Product Code GEI
UDI-Device Identifier00850608002278
UDI-Public00850608002278
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTTNS0.25NB1-450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown